In January blood work showed TSH of 6.76 (ref 0.27 - 4.2) and potassium of 5.6 (ref 3.0 - 5.1). My levothyroxine dose has been increased to deal with the thyroid. Do you know of any link between hypothyroid and increased potassium level? Or could you suggest any other tests that I should have done at blood test next week?
unlikely directly related in this situation. If potassium still high -- and you are not on any blood pressure meds -- consider check of adrenal glands (acth stim test) as occassionally patients with hypothyroidism have adrenal insufficiency (addison's) which can cause a high potassium.
Well, Aldosterone is a hormone produced and secreted by the adrenal glands that signals the kidneys to excrete less sodium and more potassium. So if you havent had your tests yet, you might want to have your Aldosterone level checked.
But generally speaking, if your Aldosterone level is high, then you would probably be experiencing some other symptoms.
I dont really know of a correlation per se, except that the pituitary gland is responsible for TSH levels as well as partly reponsible for controlling the Aldosterone levels. The remainder of the control for Aldosterone levels comes from the renin-angiotensin-aldosterone system.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.